How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 55459
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

My 18 yr old daughter is continually having migraines - they

Resolved Question:

My 18 yr old daughter is continually having migraines - they have got worse gradually over the last 2 months. She has tried tripton medication, migraleve etc and nothing really helps except the migraleve after a few doses. Obviously I don't want her taking codeine all the time. I don't like the sound of the preventative medications because of their side effects. She is already on Lofepramine for depression/anxiety.
I came across an article the other day talking about young girls who had stopped taking the pill and then started to get bad migraines. My daughter stopped the pill about 2 months ago (the hormone change apparently can set off migraine??) Have you heard of this before??
Do you think it might be worth starting her on the same pill again to see if she gets some relief??
I am desperate to get my daughter feeling better, she is in bed days on end with migraines - please help.
Lindsey Maher
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Phil, MD replied 3 years ago.
Dr. Phil, MD :

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Dr. Phil, MD :

please enter chat

Dr. Phil, MD :

hi there

Dr. Phil, MD :

Im dr phil

Dr. Phil, MD :

can I ask your first name?

Customer:

Hello, I am lindsey, Kerrie-Ann's mother.

Dr. Phil, MD :

Hi Lindsey

Dr. Phil, MD :

nice to meet you

Dr. Phil, MD :

how long was she on the pill?

Customer:

Can you tell me if you have heard of Migraine problems when girls stop taking the pill

Dr. Phil, MD :

Yes I have

Dr. Phil, MD :

hormone fluctuations

Customer:

I have tried various medications with my daughter but they don't help her. As her migraines started after stopping the pill is it worth Kerrie-Ann going on it again to see if it helps her migraines

Dr. Phil, MD :

absolutely

Dr. Phil, MD :

if it is that simple that is a great fix

Dr. Phil, MD :

and it won't hurt to try at all

Dr. Phil, MD :

the preventative meds do work but I understand your reluctance

Customer:

Thankyou - I have ordered a cefay - a migraine preventative head band aswell - do you know if these do help

Dr. Phil, MD :

no I don't

Dr. Phil, MD :

I haven't seen any studies on them

Customer:

okay, thankyou very much I will try the pill route first. By the way the preventative meds suggested have been toprimate but there are a lot of side effects - what do you think of this one

Dr. Phil, MD :

The safest one with least side effects for kids is inderal though

Dr. Phil, MD :

in my opinion

Customer:

thankyou for all your help

Dr. Phil, MD :

you're welcome :)

Dr. Phil, MD :

would you mind rating me positive before leaving?

Dr. Phil, MD and 3 other Medical Specialists are ready to help you
Expert:  Dr. Phil, MD replied 3 years ago.
I appreciate the excellent rating.

I would be happy to help you in the future. Just ask for feedback. Thank you. :) Dr. Phil in your question opening or bookmark this page http://www.justanswer.co.uk/medical/expert-irondoc/

I greatly appreciate a positive rating in the customer satisfaction survey that you will receive via email. It is important for me to get your feedback. Thank you. :)